Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Child having trouble falling asleep, prescribed tenex. Is there a natural way to help?

I asked my dr about giving my 4 yr old hyper son melatonin to help him sleep. he has trouble falling asleep, sometimes takes an hour or better to actually fall asleep. the nurse called back and said the dr prescribed tenex, which is often used to treat ADHD and anxiety.... I would prefer use something more natural like melatonin to help him... any suggestion why they would go right for an ADHD med?
Asked On : Sat, 20 Apr 2013
Answers:  2 Views:  59
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Hi there, thanks for asking. As you mentioned tenex is a medication for hyperactivity. It is safe at the age of 4. It can promote sleep and it is also good for ADHD. Melatonin can be used in your kid if the doctor and you realize in the next ten years that he has phase delay sleep problem. It means if he has problem with sleeping at the regular time and he wakes up late but nothing else wrong. I wish him a good health.
Answered: Sun, 21 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Psychiatrist Dr. Seikhoo Bishnoi's  Response
Dec 2014
Welcome to HCM

Tanex is guanfacine. It is a drug which is used in a number of conditions and ADHD is one of them only. Other uses are in Anxiety disorders, insomnia, and even in hypertension. He is just 4 year old and usually no hypnotic drug can be given to him as these drugs can cause dependence. Guanfacine is comparatively safe drug and it will relieve him of anxiety also and help in inducing a good sleep. So please you can go with this medicine and it is not that he is being given ADHD drug.

Dr. Seikhoo Bishnoi, MD
Answered: Sun, 21 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor